MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE EPIC¿ VASCULAR; STENT, ILIAC

BOSTON SCIENTIFIC - MAPLE GROVE EPIC¿ VASCULAR; STENT, ILIAC
Model Number H74939200081020
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/30/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that catheter entrapment occurred.The target lesion was located in the superficial femoral artery.A 8x100x120 epic¿ vascular stent was being deployed, however, the stent was difficult to deploy and got stuck halfway through deploying it.The physician was able to fully deploy the stent.Upon withdrawing the catheter, it was noted the inner part of the white tubing got stuck on the guidewire.The catheter and guidewire were removed together from the patient.Because wire access was lost, the case was ended prematurely without post dilating the implanted stent.There were no patient complications and the patient status was okay.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an epic self-expanding stent system.The shaft, tip and the remainder of the device were examined for damage.The guidewire was not returned in the device.Visual examination did show multiple kinks on the inner shaft portion of the device from the tip to 14cm proximal.The stent was not returned with the device.Product analysis attempted to load a test guidewire into the device; however, with the damage on the inner shaft the guidewire would not transcend through the device.It showed signs of stickiness and restriction.There was no evidence of any damage or irregularities contributing to the reported deployment difficulty, which could not be confirmed because the clinical circumstances could not be replicated.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description
It was further reported that the guide wire was an 0.035 exchange j wire.

Brand Name
EPIC¿ VASCULAR
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6180824
Report Number2134265-2016-11738
Device Sequence Number994560
Product Code NIO
UDI-Device Identifier08714729805564
UDI-Public(01)08714729805564(17)20191005(10)18999943
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P110035
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2019
Device Model NumberH74939200081020
Device Catalogue Number39200-08102
Device Lot Number18999943
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/01/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/16/2016
Supplement Report FDA Received Date01/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1